Ancient solutions of the homogeneous Ricci flow on flag manifolds

Main Article Content

S. Anastassiou
I. Chrysikos

Abstract

For any flag manifold M=G/K of a compact simple Lie group G we describe non-collapsing ancient invariant solutions of the homogeneous unnormalized Ricci flow. Such solutions emerge from an invariant Einstein metric on M, and by [13] they must develop a Type I singularity in their extinction finite time, and also to the past. To illustrate the situation we engage ourselves with the global study of the dynamical system induced by the unnormalized Ricci flow on any flag manifold M=G/K with second Betti number b2(M) = 1, for a generic initial invariant metric. We describe the corresponding dynamical systems and present non-collapsed ancient solutions, whose α-limit set consists of fixed points at infinity of MG. Based on the Poincaré compactification method, we show that these fixed points correspond to invariant Einstein metrics and we study their stability properties, illuminating thus the structure of the system’s phase space.

Downloads

Download data is not yet available.

Metrics

Metrics Loading ...

Article Details

How to Cite
Anastassiou, S., & Chrysikos, I. (2021). Ancient solutions of the homogeneous Ricci flow on flag manifolds. Extracta Mathematicae, 36(1), 99-145. https://doi.org/10.17398/2605-5686.36.1.99
Section
Differential Geometry

References

[1] N.A. Abiev, Y.G. Nikonorov, The evolution of positively curved invariant Riemannian metrics on the Wallach spaces under the Ricci flow, Ann. Global Anal. Geom. 50 (1) (2016), 65 – 84.
[2] D.V. Alekseevksy, I. Chrysikos, Spin structures on compact homogeneous pseudo-Riemannian manifolds, Transform. Groups, 24 (3), (2019), 659 – 689.
[3] D.V. Alekseevsky, B.N. Kimel’fel’d, Structure of homogeneous Riemannian spaces with zero Ricci curvature, Funct. Anal. Appl. 9 (2) (1975), 5 – 11.
[4] D.V. Alekseevsky, A. Perelomov, Invariant Kähler-Einstein metrics on compact homogeneous spaces, Funct. Anal. Appl. 20 (3) (1986), 171 – 182.
[5] D.V. Alekseevsky, A.M. Vinogradov, V.V. Lychagin, Basic Ideas and Concepts of Differential Geometry, in “ Geometry I ”, Encyclopaedia Math. Sci., 28, Springer, Berlin, 1991, 1 – 264.
[6] M. Alexandrino, R.G. Bettiol, “ Lie Groups and Geometric Aspects of Isometric Actions ”, Springer, Cham, Switzerland, 2015.
[7] S. Anastassiou, I. Chrysikos, The Ricci flow approach to homogeneous Einstein metrics on flag manifolds, J. Geom. Phys. 61 (2011), 1587 – 1600.
[8] A. Arvanitoyeorgos, I. Chrysikos, Invariant Einstein metrics on flag manifolds with four isotropy summands, Ann. Global Anal. Geom. 37 (2) (2010), 185 – 219.
[9] A. Arvanitoyeorgos, I. Chrysikos, Invariant Einstein metrics on generalized flag manifolds with two isotropy summands, J. Aust. Math. Soc. 90 (2) (2011), 237 – 251.
[10] C. Böhm, Homogeneous Einstein metrics and simplicial complexes, J. Differential Geom. 67 (1) (2004), 79 – 165.
[11] C. Böhm, On the long time behavior of homogeneous Ricci flows, Comment. Math. Helv. 90 (2015), 543 – 571.
[12] C. Böhm, R.A. Lafuente, Immortal homogeneous Ricci flows, Invent. Math. 212 (2018), 461 – 529.
[13] C. Böhm, R.A. Lafuente, M. Simon, Optimal curvature estimates for homogeneous Ricci flows, Int. Math. Res. Not. IMRN 2019 (14) (2019), 4431 – 4468.
[14] C. Böhm, R.A. Lafuente, Homogeneous Einstein metrics on Euclidean spaces are Einstein solvmanifolds. arXiv:1811.12594
[15] C. Böhm, M. Wang, W. Ziller, A variational approach for compact homogeneous Einstein manifolds, Geom. Funct. Anal. 14 (4) (2004), 681 – 733.
[16] C. Böhm, B. Wilking, Nonnegatively curved manifolds with finite fundamental groups admit metrics with positive Ricci curvature, Geom. Funct. Anal. 17 (2007), 665 – 681.
[17] A. Borel, F. Hirzebruch, Characteristics classes and homogeneous spaces I, Amer. J. Math. 80 (1958), 458 – 538.
[18] M. Buzano, Ricci flow on homogeneous spaces with two isotropy summands, Ann. Global Anal. Geom. 45 (2014), 25 – 45.
[19] J. Cheeger, D.G. Ebin, “ Comparison Theorems in Riemannian Geometry ”, North-Holland Publishing Co., Amsterdam-Oxford; American Elsevier Publishing Co., Inc., New York, 1975.
[20] B.L. Chen, Strong uniqueness of the Ricci flow, J. Differential Geom. 82 (2) (2009), 363 – 382.
[21] B.L. Chen, X.P. Zhu, Uniqueness of the Ricci flow on complete noncompact manifolds, J. Differential Geom. 74 (2006), 119 – 154.
[22] B. Chow, P. Lu, L. Ni, “ Hamilton’s Ricci Flow ”, Graduate Studies in Mathematics, 77; American Mathematical Society, Providence, RI; Science Press Beijing, New York, 2006.
[23] I. Chrysikos, Flag manifolds, symmetric t-triples and Einstein metrics, Differential Geom. Appl. 30 (2012), 642 – 659.
[24] I. Chrysikos, Y. Sakane, The classification of homogeneous Einstein metrics on flag manifolds with b2(M ) = 1, Bull. Sci. Math. 138 (2014), 665 – 692.
[25] J. Enders, R. Müller, P.M. Topping, On type-I singularities in Ricci flow, Comm. Anal. Geom. 19 (5) (2011), 905 – 922.
[26] W. Fulton, “ Introduction to Toric Varieties ”, Princeton University Press, Princeton, NJ, 1993.
[27] E.A. Gonzalez-Velasco, Generic properties of polynomial vector fields at infinity, Trans. Amer. Math. Soc. 143 (1969), 201 – 222.
[28] L. Grama, R.M. Martins, The Ricci flow of left invariant metrics on full flag manifold SU (3)/T from a dynamical systems point of view, Bull. Sci. Math. 133 (2009), 463 – 469.
[29] L. Grama, R.M. Martins, Global behavior of the Ricci flow on generalized flag manifolds with two isotropy summands, Indag. Math. (N.S.) 23 (1-2) (2012), 95 – 104.
[30] L. Grama, R.M. Martins, M. Patrão, L. Seco, L.D. Sperança, Global dynamics of the Ricci flow on flag manifolds with three isotropy summands. arXiv:2004.01511
[31] M. Graev, On the number of invariant Eistein metrics on a compact homogeneous space, Newton polytopes and contraction of Lie algebras, Int. J. Geom. Methods Mod. Phys. 3 (5-6) (2006), 1047 – 1075.
[32] M. Graev, On the compactness of the set of invariant Einstein metrics, Ann. Global Anal. Geom. 44 (2013), 471 – 500.
[33] R. Hamilton, Three-manifolds with positive Ricci curvature, J. Differential Geometry 17 (1982), 255 – 306.
[34] M. Kerr, New examples of of homogeneous Einstein metrics, Michigan Math. J. 45 (1998), 115 – 134.
[35] M. Kimura, Homogeneous Einstein metrics on certain Kähler C-spaces, in “ Recent Topics in Differential and Analytic Geometry ”, Academic Press, Boston, MA, 1990, 303 – 320.
[36] S. Kobayashi, K. Nomizu, “ Foundations of Differential Geometry, Vol. II ”, John Wiley & Sons, Inc., New York-London-Sydney, 1969.
[37] B. Kotschwar, Backwards uniqueness for the Ricci flow, Int. Math. Res. Not. IMRN 2010 21 (2010), 4064 – 4097.
[38] R.A. Lafuente, Scalar curvature behavior of homogeneous Ricci flows, J. Geom. Anal. 25 (2015), 2313 – 2322.
[39] R.A. Lafuente, J. Lauret, On homogeneous Ricci solitons, Q. J. Math. 65 (2) (2014), 399 – 419.
[40] R.A. Lafuente, J. Lauret, Structure of homogeneous Ricci solitons and the Alekseevskii conjecture, J. Differential Geom. 98 (2) (2014), 315 – 347.
[41] J. Lauret, The Ricci flow for simply connected nilmanifolds, Comm. Anal. Geom. 19 (5) (2011), 831 – 854.
[42] J. Lauret, Ricci soliton solvmanifolds, J. Reine Angew. Math. 650 (2011), 1 – 21.
[43] J. Lauret, Ricci flow of homogeneous manifolds, Math. Z. 274 (2013), 373 – 403.
[44] P. Lu, Y.K. Wang, Ancient solutions of the Ricci flow on bundles, Adv. Math. 318 (2017), 411 – 456.
[45] Yu.G. Nikonorov, E.D. Rodionov, V.V. Slavskii, Geometry of homogeneous Riemannian manifolds, J. Math. Sci. (N.Y.) 146 (6) (2007), 6313 – 6390.
[46] J.S. Park, Y. Sakane, Invariant Einstein metrics on certain homogeneous spaces, Tokyo J. Math. 20 (1) (1997), 51 – 61.
[47] T.L. Payne, The Ricci flow for nilmanifolds, J. Mod. Dyn. 4 (1) (2010), 65 – 90.
[48] G. Perelman, The entropy formula for the Ricci flow and its geometric applications. arXiv:math/0211159
[49] G. Perelman, Ricci flow with surgery on three-manifolds. arXiv:math/0303109v1
[50] F. Panelli, F. Podestà, On the first eigenvalue of invariant Kähler metrics, Math. Z. 281 (2015), 471 – 482.
[51] H. Poincaré, Sur l’ integration des équations différentielles du premier ordre et du premier degré I, Rend. Circ. Mat. Palermo 5 (1891), 161 – 191.
[52] A. Pulemotov, Y.A. Rubinstein, Ricci iteration on homogeneous spaces, Trans. Amer. Math. Soc. 371 (2019), 6257 – 6287.
[53] Y. Sakane, Homogeneous Einstein metrics on flag manifolds, Lobachevskii J. Math. 4 (1999), 71 – 87.
[54] C. Vidal, P. Gomez, An extension of the Poincare compactification and a geometric interpretation, Proyecciones 22 (3) (2003), 161 – 180.
[55] M. Wang, W. Ziller, Existence and nonexistence of homogeneous Einstein metrics, Invent. Math. 84 (1986), 177 – 194.